Have Cat Questions? Ask a Cat Vet Online.
Hi! Sorry to hear about your kitty. I also use Mirtazapine as an appetite stimulate in cats and dogs.
There are potential side effects, the most common is referred to as "serotonin syndrome".
Excerpt from link:
"Serotonin syndrome is a potential side effect should brain levels of serotonin get too high, but this syndrome generally requires a combination of serotonin-increasing medications. Elevated heart rate, tremors/shivering, dilated pupils, difficulty breathing, elevated body temperature, or high blood pressure can all be signs of serotonin syndrome. Animals with serotonin syndrome sometimes demonstrate general hyperactivity. If there is any question that serotonin syndrome is occurring, cyproheptadine can be used as an antidote."
"Symptoms of this syndrome include fast heart rate, hypertension (including dilated pupils), excessive vocalization, being "spaced out", walking strangely, stumbling, breathing problems such as panting or breathing very fast, and agitation."
I would decrease the dose to 1/8 tablet every 72 hours.
Hope this helps! Please let me know if you have any additional questions or concerns regarding your little one. Thanks for asking.